Alert archive / Mississippi / Wind Advisories in 2018
Wind Advisory 5, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Dec 26, 2018, 12:40 PM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Dec 27, 2018, 12:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 12:40 PM CST (18:40 UTC)
- In effect from
- Dec 27, 2018, 12:00 AM CST
- Expired
- Dec 27, 2018, 3:36 PM CST
- In force
- 16 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547 WWUS74 KJAN 261840 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1240 PM CST Wed Dec 26 2018 ...GUSTY WINDS EXPECTED LATE TONIGHT THROUGH THURSDAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-054-059-060-270245- /O.NEW.KJAN.WI.Y.0005.181227T0600Z-181228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Fayette, and Natchez 1240 PM CST Wed Dec 26 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM CST Thursday. * TIMING...Overnight tonight through the daytime hours Thursday * WINDS...Sustained 25 to 30 mph, gusts to around 40 mph * IMPACTS...Gusty winds will down large tree limbs and potentially vulnerable or weakened trees. Travel may be difficult at times for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 40 mph can bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$ DL
4 follow-up statements
838 WWUS74 KJAN 270249 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 849 PM CST Wed Dec 26 2018 ...GUSTY WINDS EXPECTED LATE TONIGHT THROUGH THURSDAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-054-059-060-271500- /O.CON.KJAN.WI.Y.0005.181227T0600Z-181228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Fayette, and Natchez 849 PM CST Wed Dec 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... * TIMING...Overnight tonight through the daytime hours Thursday * WINDS...Sustained 25 to 30 mph, gusts to around 40 mph * IMPACTS...Gusty winds will down large tree limbs and potentially vulnerable or weakened trees. Travel may be difficult at times for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 40 mph can bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$
916 WWUS74 KJAN 271042 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 442 AM CST Thu Dec 27 2018 ...WINDY CONDITIONS EXPECTED TODAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-054-059-060-271845- /O.CON.KJAN.WI.Y.0005.000000T0000Z-181228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Fayette, and Natchez 442 AM CST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...now through the daytime hours today * WINDS...Sustained 25 to 30 mph, gusts to around 40 mph * IMPACTS...Gusty winds will down large tree limbs and potentially vulnerable or weakened trees. Travel may be difficult at times for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 40 mph can bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$ 22
459 WWUS74 KJAN 271433 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 833 AM CST Thu Dec 27 2018 ...WINDY CONDITIONS EXPECTED TODAY... MSZ046-051-052-055>058-061>066-072>074-272245- /O.EXA.KJAN.WI.Y.0005.000000T0000Z-181228T0000Z/ Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- Including the cities of De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 833 AM CST Thu Dec 27 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * TIMING...now through the daytime hours today * WINDS...Sustained 25 to 30 mph, gusts to around 40 mph * IMPACTS...Gusty winds will down large tree limbs and potentially vulnerable or weakened trees. Travel may be difficult at times for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 40 mph can bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-054-059-060-272245- /O.CON.KJAN.WI.Y.0005.000000T0000Z-181228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Fayette, and Natchez 833 AM CST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...now through the daytime hours today * WINDS...Sustained 25 to 30 mph, gusts to around 40 mph * IMPACTS...Gusty winds will down large tree limbs and potentially vulnerable or weakened trees. Travel may be difficult at times for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 40 mph can bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$ DL
383 WWUS74 KJAN 272136 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 336 PM CST Thu Dec 27 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 272245- /O.CAN.KJAN.WI.Y.0005.000000T0000Z-181228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 336 PM CST Thu Dec 27 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Jackson has cancelled the Wind Advisory. The wind advisory has been cancelled. Winds speeds have decreased across the area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Dec 26, 11:46 AM CST, 54 minutes earlier.
Area forecast discussion, Dec 26, 11:46 AM CST, 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1146 AM CST Wed Dec 26 2018
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
VFR conditions prevail across the area late this morning, though
SE winds are becoming increasingly gusty. Ceilings will lower this
evening through Thursday as a storm system approaches the area,
falling to MVFR at most sites through midday Thursday. IFR
ceilings will become possible especially across South MS and
along and west of the MS River. SHRA will become possible by late
this afternoon in SW MS/Central LA, spreading northeastward
through the night. A squall line is expected to move from west to
east across the region during the day tomorrow, with gusts over 50
kt and isolated tornadoes possible. Ahead of this line, SE/S
winds will increase notably with sustained winds around 25 kt and
gusts to 40 kt possible. At times, these stronger winds may not
translate all the way to the surface, but will exist just a few
thousand feet up, so LLWS was highlighted at most TAF sites
tonight through early tomorrow. /DL/
&&
.DISCUSSION...
Patchy fog mainly in South MS has dissipated this morning, and
lingering light rain showers have lifted north of the area. A
fairly solid overcast deck remains generally north of US 82.
Elsewhere, there are considerable breaks in the clouds. With these
breaks and strengthening S/SE low level flow it will be
relatively warm again today. The forecast was updated to nudge
forecast highs up slightly. We still anticipate showers, currently
near the SW Louisiana coast, will begin to nudge into
southwestern portions of the forecast area later this afternoon.
Looking ahead, the low level wind field will increase markedly
overnight into Thursday morning with a ~70 kt low level jet
expected to traverse the NW half of the area. Given continued
WAA/moistening, there will be potential for at least portions of
this to mix to the surface during the daytime. We have added a
wind hazard graphic and will soon be updating the HWO to mention
this threat as well. A Wind Advisory will be considered as well,
and we'll have more on that this afternoon. /DL/
Prior discussion below:
Today: Light showers over northwest MS this morning occurring along
and north of a weak warm front advancing northward from the coast.
These will be coming to an end early this morning followed by
variably cloudy skies over the forecast area. Another day of warmth
appears in store as low level southerly flow, mid level ridging and
periods of sunlight promote temperatures rising from the mid 60s to
around 70.
Tonight: As the mid level ridging shifts east, deep layered
southwest flow will aid low level southerly flow in deepening
moisture over the forecast area as PWs approach 1.5 inches in the
south by Thursday morning. The increased warm advection/isentropic
ascent will become sufficient by late evening for showers to break
out over southwest portions spreading further north and east by
midnight. Meager lapse rates appear to limit deep convective
potential, at the moment, as not much thunder expected with this
initial batch of precipitation./26/
Thursday through New Years Day: Models remain in good agreement
that a strong low pressure system will move from the Central
Plains Thursday morning to the western Great Lakes region by
Friday morning. A strong wind field over our region will continue
to increase moisture and instability ahead of this system which
will bring the potential for severe storms to our western zones
Thursday morning. This potential will shift east through the day.
Our southwest zones will have the greatest chance for severe storm
development. Damaging wind gusts and a tornado or two will be the
main threat along with heavy rainfall. East and southeast
Mississippi look to see the greatest potential for flash flooding
as 2-4 inches with locally higher amounts are expected. Over the
remainder of our CWA 1-3 inches will be possible. A Flash Flood
Watch has been issued for portions of southeast and east
Mississippi from noon Thursday til 6AM Friday. Models take the
cold front just southeast of our CWA before stalling it Friday
evening. Our winds aloft will remain southwesterly ahead of a
second closed low dropping south over the Four Corners region by
Friday evening as well. The rain will hardly have time to end in
the south Friday night before spreading back to the north Saturday
as the Closed low opens up into a trough. This upper level trough
will be slow to lift out to the northeast through Monday bringing
an end to the rain for New Years Day. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 70 57 70 53 / 4 38 94 86
Meridian 69 55 68 58 / 3 61 89 94
Vicksburg 70 60 71 50 / 13 40 93 58
Hattiesburg 68 57 71 61 / 3 67 90 93
Natchez 70 61 71 52 / 18 45 93 63
Greenville 69 58 66 47 / 2 53 93 32
Greenwood 68 57 69 49 / 1 47 93 59
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch from Thursday afternoon through late Thursday
night for MSZ046-051-052-056>058-064>066-072>074.
LA...None.
AR...None.
&&Hazardous weather outlook, Dec 26, 9:49 AM CST, 2 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 949 AM CST Wed Dec 26 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271600- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 949 AM CST Wed Dec 26 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms are possible as a strong cold front and a line of storms moves through the area Thursday into Thursday evening. Damaging wind gusts and a few tornadoes are the main threats. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is possible Thursday into Friday morning, with some areas of flooding likely for portions of eastern Mississippi. Rainfall totals will be upwards of two to four inches in east and southeast Mississippi, with locally higher amounts, and one to three inches elsewhere. (https://www.weather.gov/images/jan/graphicast/2.png) Gusty non-thunderstorm winds are expected during the daytime hours Thursday. Sustained winds around 25 mph and wind gusts to 40 mph will be possible at times. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday through Thursday night. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:44 AM CST | Flash Flood Watch | JAN | Clarke, Clay, Copiah, Covington, Forrest, Franklin and 20 more | 52 hr |
Nearby
Wind Advisories in Mississippi, 2018Wind Advisories in Louisiana, 2018Wind Advisories in Arkansas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.